Alert archive / California / Wind Advisories in 2014
Wind Advisory 32, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 24, 2014, 3:26 AM PDT. It took effect at Apr 24, 2014, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 3:26 AM PDT (10:26 UTC)
- In effect from
- Apr 24, 2014, 3:00 PM PDT
- Expired
- Apr 25, 2014, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
902 WWUS76 KLOX 241026 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 AM PDT THU APR 24 2014 ...ANOTHER ROUND OF GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND SANTA YNEZ MOUNTAIN RANGE... .A STRONG NORTHERLY GRADIENT WILL SET UP ONCE AGAIN ACROSS PORTIONS OF SANTA BARBARA COUNTY ALLOWING GUSTY NORTHWEST TO NORTH WINDS TO DEVELOP ACROSS THE USUAL WIND PRONE SUNDOWER WIND LOCATIONS LATE THIS AFTERNOON INTO EARLY FRIDAY MORNING. CAZ039-052-241830- /O.EXP.KLOX.WI.Y.0031.000000T0000Z-140424T1000Z/ /O.NEW.KLOX.WI.Y.0032.140424T2200Z-140425T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 326 AM PDT THU APR 24 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL AFFECT THE SANTA YNEZ MOUNTAINS AS WELL AS THE PASSES AND CANYONS BELOW BETWEEN GAVIOTA TO SANTA BARBARA IN THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL SHIFT TO THE NORTH TO NORTHEAST PUTTING THE FOCUS OF WINDS ON THE HILLS ABOVE AND AROUND MONTECITO AREA THIS EVENING INTO THE OVERNIGHT HOURS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/ASR
3 follow-up statements
813 WWUS76 KLOX 241803 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1103 AM PDT THU APR 24 2014 ...ANOTHER ROUND OF GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND SANTA YNEZ MOUNTAIN RANGE... .A STRONG NORTHERLY GRADIENT WILL SET UP ONCE AGAIN ACROSS PORTIONS OF SANTA BARBARA COUNTY ALLOWING GUSTY NORTHWEST TO NORTH WINDS TO DEVELOP ACROSS THE USUAL WIND PRONE SUNDOWER WIND LOCATIONS LATE THIS AFTERNOON INTO EARLY FRIDAY MORNING. CAZ039-052-250215- /O.CON.KLOX.WI.Y.0032.140424T2200Z-140425T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1103 AM PDT THU APR 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL AFFECT THE SANTA YNEZ MOUNTAINS AS WELL AS THE PASSES AND CANYONS BELOW BETWEEN GAVIOTA TO SANTA BARBARA IN THE LATE AFTERNOON AND EVENING HOURS. LATER IN THE OVERNIGHT HOURS...THESE WINDS WILL SPREAD EASTWARD INTO THE MONTICIEO AREA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
611 WWUS76 KLOX 250157 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 657 PM PDT THU APR 24 2014 ...ANOTHER ROUND OF GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND SANTA YNEZ MOUNTAIN RANGE... .A STRONG NORTHERLY GRADIENT WILL SET UP ONCE AGAIN ACROSS PORTIONS OF SANTA BARBARA COUNTY ALLOWING GUSTY NORTHWEST TO NORTH WINDS TO DEVELOP ACROSS THE USUAL WIND PRONE SUNDOWNER WIND LOCATIONS TONIGHT INTO EARLY FRIDAY MORNING. CAZ039-052-251000- /O.CON.KLOX.WI.Y.0032.000000T0000Z-140425T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 657 PM PDT THU APR 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL AFFECT THE SANTA YNEZ MOUNTAINS AS WELL AS BELOW THE PASSES AND CANYONS FROM GAVIOTA TO SANTA BARBARA IN THE EVENING HOURS. LATER IN THE OVERNIGHT HOURS...THESE WINDS WILL SPREAD EASTWARD INTO THE MONTECITO AREA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
835 WWUS76 KLOX 251025 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 325 AM PDT FRI APR 25 2014 ...GUSTY WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON INTO TONIGHT...WITH DAMAGING GUSTS LIKELY LATE TONIGHT AND SATURDAY... .STRONG ONSHORE FLOW AHEAD OF A COLD FRONT WILL BRING GUSTY SOUTHWEST WINDS TO ANTELOPE VALLEY THIS AFTERNOON INTO TONIGHT. BEHIND THE COLD FRONT...WINDS WILL SHIFT TO A MORE WEST AND NORTHWEST DIRECTION...AND WILL INCREASE...WITH DAMAGING GUSTS TO 65 MPH EXPECTED...ESPECIALLY IN WESTERN PORTIONS OF THE VALLEY. WINDS WILL BEGIN TO DIMINISH SATURDAY EVENING. CAZ039-052-251130- /O.EXP.KLOX.WI.Y.0032.000000T0000Z-140425T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 325 AM PDT FRI APR 25 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CAZ059-251830- /O.NEW.KLOX.HW.W.0006.140426T1000Z-140427T0400Z/ /O.NEW.KLOX.WI.Y.0033.140425T2200Z-140426T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 325 AM PDT FRI APR 25 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT SATURDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE INTO TONIGHT. WINDS WILL SHIFT TO WEST TO NORTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 65 MPH LATE TONIGHT AND PERSIST THROUGH SATURDAY EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND...WHICH WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/CAK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:00 PM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 23, 11:00 PM PDT, 4 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 PM PDT WED APR 23 2014 NEW AVIATION DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT WILL BRING A BRIEF WARMUP THROUGH THURSDAY...THEN A COLD LOW PRESSURE SYSTEM WILL ARRIVE WITH BREEZY WINDS...A DROP IN TEMPERATURES...AND POSSIBLE PRECIPITATION FROM FRIDAY INTO SATURDAY FOR THE MOUNTAINS AND SANTA BARBARA NORTHWARD. OFFSHORE FLOW AND HIGH PRESSURE ALOFT WILL TAKE HOLD FOR EARLY NEXT WEEKF FOR A SIGNIFICANT WARMING TREND. && .UPDATE... A TIGHT NORTHERLY SURFACE GRADIENT REMAINS ACROSS THE AREA THIS EVENING. KSBA-KSMX AND KSBA-KBFL SURFACE PRESSURE GRADIENTS TIGHTENING FAIRLY STRONGLY THIS EVENING CREATING GUSTY SUNDOWNER WINDS ACROSS THE AREA. A WIND ADVISORY WAS ADDED EARLIER FOR SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS UP TO 45 MPH HAVE BEEN RECORDED...BUT ISOLATED GUSTS UP TO 55 MPH MAY OCCUR IN SOME LOCATIONS. A MARGINAL WIND ADVISORY WAS ALSO ADDED THROUGH THE INTERSTATE 5 CORRIDOR EARLIER...BUT THE LATEST DATA SUGGESTS WEAKER WINDS LATER TONIGHT. THE ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS MAY BE CANCELLED. THE MARINE LAYER STRATUS COVERAGE WAS SCALED BACK SLIGHTLY FOR LOS ANGELES COUNTY COAST AND ADDED TO THE CENTRAL COAST FOR LATER TONIGHT. TEMPERATURES LOOK AGREEABLE...ESPECIALLY WITH THE ABSENT STRONG OFFSHORE FLOW FORCING. COAST AREAS SHOULD WARM SLIGHTLY...WITH THE BEST WARMING OCCURRING IN THE FOOTHILLS AND VALLEYS. && .PREV DISCUSSION... SHORT TERM...TEMPERATURES WILL WARM SLIGHTLY ON THURSDAY AS SKIES REMAIN MOSTLY SUNNY AND A SLIGHT RIDGE BUILDS OVER THE REGION. BY LATE ON THURSDAY THE CLOUD SHIELD AHEAD OF THE NEXT WEATHER SYSTEM WILL BEGIN TO MOVE OVERHEAD. SKIES SHOULD REMAIN CLEAR LONG ENOUGH TO ALLOW FOR PATCHY FOG TO FORM IN MOST COASTAL AND ADJACENT VALLEY AREAS ON FRIDAY MORNING BUT EARLY FOG DEVELOPMENT MAY LIFT INTO LOW CLOUDS AS THE CLOUD SHIELD MOVES IN AND OVERNIGHT TEMPERATURES REMAIN A BIT WARMER AS A RESULT. THE INCOMING LOW PRESSURE CENTER DIGS DOWN TO SOUTHERN CALIFORNIA ALONG OR SLIGHTLY ON SHORE AND SWINGS EASTWARD OVER VENTURA AND LOS ANGELES COUNTIES. THE MOISTURE APPEARS TO BE LIMITED IN THIS SYSTEM IN GENERAL BUT THE TRAJECTORY SHOULD KEEP THE BEST DYNAMICS TO THE SOUTH OF OUR SERVICE AREA AND THEREFORE THE BEST CHANCE OF PRECIPITATION AND FOR STRONG WINDS. OUR FOUR COUNTY AREA HAS A CHANCE OF LIGHT RAIN OR DRIZZLE ON FRIDAY BUT POTENTIAL PRECIPITATION AMOUNTS ARE LESS THAN A TENTH OF AN INCH. IF THE LOW CENTER SWINGS EAST A LITTLE FARTHER NORTH THAN CURRENTLY PROJECTED THERE IS A CHANCE OF INCREASED PRECIPITATION IN THE SAN GABRIEL MOUNTAINS. THE SYSTEM COULD ALSO STALL A BIT AS THE LOW SWINGS THROUGH AND THIS WOULD KEEP THE LIGHT AND DRIZZLY CONDITIONS IN VENTURA AND LOS ANGELES COUNTIES INTO SATURDAY BEFORE CLEARING BY LATE AFTERNOON. LONG TERM...NEAR NORMAL TEMPERATURES AND PARTLY CLOUDY SKIES ON SUNDAY GIVE WAY TO A STRONGER RIDGE BUILDING OVER THE REGION AND OFFSHORE WINDS. BY MONDAY AFTERNOON TEMPERATURES ACROSS THE REGION PUSH TO ABOVE NORMAL READINGS AND MOST VALLEYS LOCATIONS WILL HAVE READINGS IN THE MID 90S. THE WARMER TEMPERATURES AND OFFSHORE WINDS CONTINUE INTO AT LEAST TUESDAY. && .AVIATION... 24/0600Z. GOOD CONFIDENCE IN ALL TAFS XCP KSMX...KLAX AND KLGB WHERE THERE IS A 30 PERCENT CHANCE OF IFR CIGS AND VIS FROM 11Z-16Z. KLAX...GOOD CONFIDENCE IN TAF WITH A 30 PERCENT CHANCE OF IFR CIGS AND VIS FROM 11Z-16Z. LESS CONFIDENCE IN TAF AFT 08Z. KBUR...HIGH CONFIDENCE IN TAF. && .MARINE...23/905 PM PDT. GALE FORCE NORTHWEST WINDS CONTINUE OVER THE OUTER WATERS THROUGH EARLY THURSDAY MORNING...WITH SHORT-PERIOD STEEP SEAS NEAR OR IN EXCESS OF 10 FEET OCCURRING. WINDS AT SMALL CRAFT ADVISORY LEVELS WILL CONTINUE ACROSS MUCH OF THE INNER WATERS. THE EXCEPTION WILL BE LOCAL GUSTS TO 35 KNOTS OVER THE FAR WESTERN PORTION OF THE SANTA BARBARA CHANNEL. WITH THE STRONGER WINDS OFFSHORE...HAZARDOUS SEAS COULD PROPAGATE ACROSS THE ENTIRE COASTAL WATERS AREA LATER TONIGHT. WINDS WILL DIMINISH SLIGHTLY THURSDAY INTO EARLY FRIDAY. THE MODELS CONTINUE TO DEPICT STRONGER WINDS DEVELOPING ACROSS THE WATERS FRIDAY NIGHT INTO SATURDAY...WITH GALES POSSIBLE ACROSS THE SOUTHERN WATERS INCLUDING THE NEAR-SHORE WATERS SOUTH OF POINT CONCEPTION. THE WINDS ARE LIKELY TO REMAIN GUSTY THROUGH SATURDAY NIGHT...WITH HAZARDOUS BOATING CONDITIONS EXPECTED TO PERSIST THROUGH THE WEEKEND DUE TO LARGE SHORT PERIOD SEAS. IN ADDITION TO STEEP NORTHWEST SEAS...A LONG PERIOD SOUTH SWELL BUILDING TO 3 TO 4 FEET WILL BRING RISING SURF TO MOST OF THE SOUTHWEST CALIFORNIA SURF ZONE. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL/KJ AVIATION...ASR MARINE...HALL/SMITH SYNOPSIS..SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 23, 5:36 PM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 536 PM PDT WED APR 23 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 536 PM PDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT GUSTY WINDS WILL CREATE LOCAL HAZARDS ACROSS THE MOUNTAINS AND THE SANTA BARBARA SOUTH COAST. GALE FORCE WINDS WILL CREATE HAZARDS FOR MARINERS ACROSS THE OUTER WATERS TONIGHT. RIP CURRENTS WILL POSE HAZARDS FOR PEOPLE IN THE SURF ZONE. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SMALL CRAFT ADVISORY.......SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE SOME SHOWERS AND GUSTY WINDS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. A HEAT WAVE WILL START ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:32 PM PDT | Wind Advisory | LOX | 9 hr | |
| Apr 24, 2:47 AM PDT | Gale Watch | LOX | 24 hr | |
| Apr 24, 2:47 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| Apr 24, 9:03 AM PDT | Gale Warning | LOX | 18 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.